Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 32, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 28, 2020, 3:53 PM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2020, 3:53 PM CDT (20:53 UTC)
- Expired
- Jul 28, 2020, 5:57 PM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 123 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2665 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758
WGUS54 KBRO 282053
FFWBRO
TXC047-247-261-505-290000-
/O.NEW.KBRO.FF.W.0032.200728T2053Z-200729T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
353 PM CDT Tue Jul 28 2020
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Northern Brooks County in deep south Texas...
Jim Hogg County in deep south Texas...
Northwestern Kenedy County in deep south Texas...
Northeastern Zapata County in deep south Texas...
* Until 700 PM CDT.
* At 353 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Falfurrias, Hebbronville, Hebbronville High School, South Fork
Estates, Gruy Stadium, Las Lomitas, Jim Hogg County Airport,
Randado, Thompsonville, Falfurrias Junior High School, La Colonia
Park, Falfurrias Fire Station, Pleasant Park, Airport Road
Addition, Hebbronville Border Patrol Station, Hidalgo City Park,
Cantu Addition, Brooks County Airport, Brooks County Detention
Center and Flowella.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2727 9880 2735 9880 2736 9863 2734 9862
2734 9859 2736 9859 2736 9855 2734 9855
2734 9852 2727 9852 2726 9799 2708 9798
2694 9880 2704 9895 2727 9910
FLASH FLOOD...RADAR INDICATED
$$
Hallman1 follow-up statement
392
WGUS74 KBRO 282257
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
557 PM CDT Tue Jul 28 2020
TXC047-247-261-505-282307-
/O.CAN.KBRO.FF.W.0032.000000T0000Z-200729T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brooks TX-Jim Hogg TX-Kenedy TX-Zapata TX-
557 PM CDT Tue Jul 28 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN BROOKS, JIM HOGG,
NORTHWESTERN KENEDY AND NORTHEASTERN ZAPATA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures. Light rain
may continue over the next hour, generally over rural areas.
A Flash Flood Watch remains in effect until 400 AM CDT Wednesday for
a portion of Deep South Texas.
LAT...LON 2727 9880 2735 9880 2736 9863 2734 9862
2734 9859 2736 9859 2736 9855 2734 9855
2734 9852 2727 9852 2726 9799 2708 9798
2694 9880 2704 9895 2727 9910
$$
HallmanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:50 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 28, 1:50 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
150 PM CDT Tue Jul 28 2020
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The conv from earlier this morning has dissipated
giving Deep South TX and the RGV a welcome break from the
rains. KBRO is showing some areas of light to moderate conv
persisting to the east and south of the BRO with a slow drift to
the north. Current LAPS CAPE data indicates that the atms over the
RGV may be worked over somewhat from the morning conv. This may
limit the redevelopment of the conv until later this evening as
the atms takes some time to destabilize. The 12Z BRO sounding
is still quite moist and unstable with a PWAT of 2.35 inches and
an MUCAPE of 3288 J/KG. The latest HRRR run indicates that a sea
breeze boundary is expected to form near the lower TX coast around
21Z. This boundary will likely then move westward pushing the
isold/sct conv steadily westward clearing through Zapata Co.
around 02z. The HRRR then wants to reform some isold coastal conv
after 08z with the 12Z NAM showing some more sct conv firing
inland Wed afternoon. Will stick close to VFR conditions with some
brief reductions down to MVFR levels for passing cells.
&&
.PREV DISCUSSION... /issued 628 AM CDT Tue Jul 28 2020/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...VFR conditions should continue into this morning but
convection has been on the increase across the gulf waters to the
east and across Mexico to the south. In addition, patchy fog has
developed north of the TAF sites in the ranchlands. Similar to
yesterday, scattered showers and thunderstorm activity will be
possible from mainly this afternoon through this evening.
Activity could consist of heavy rain, gusty winds and occasional
lightning. Will maintain MVFR to VFR conditions but conditions
could further deteriorate under any heavier rain or thunderstorm
activity. Light to moderate easterly to southeasterly winds
continue through the TAF period.
PREV DISCUSSION... /issued 538 AM CDT Tue Jul 28 2020/
SHORT TERM (Now through Wednesday): Abundant moisture across
Deep South Texas with precipitable water values ranging between 2
and 2.50 inches and general 500 mb weakness along the Texas coast
will continue to promote the potential for additional scattered
shower and thunderstorm activity. The latest model guidance hint
at the potential for a vort max pivoting across the region from
the south for late today into Wednesday. This could act as a
further catalyst for shower and thunderstorm activity. Even though
the modeled QPF is not too aggressive, any additional locally
heavy rainfall over the saturated grounds and remaining standing
flood waters could result in the potential for isolated flash
flooding with rising water levels. As a result, the Flash Flood
Watch for the counties along the Rio Grande will be extended
through 10 pm tonight. The Weather Prediction Center (WPC) will
also have a marginal risk across the region in the excessive
rainfall outlooks through 12Z Thursday.
With the temperatures reaching into the 90s across much of the
region yesterday prior to the rainfall, I will go ahead and lean
towards the higher side of the model guidance in regards to the
afternoon highs where most locations reach up into the lower 90s.
Overnight lows will otherwise stay warm and very humid. Elected to
keep patchy fog in the forecast early this morning over portions
of the northern ranchlands, especially where the winds are near
clam and any standing water exists.
LONG TERM (Wednesday Night through Monday)...500mb low/inverted
trough across northeast Mexico and deep south Texas Wednesday will
finally move westward Thursday as the 500mb subtropical ridge
across the eastern Gulf of Mexico builds westward. This will bring
some drier air to the coastal sections Thursday and rain chances
should diminish as a result. Will likely see some isolated
seabreeze convection across the coastal sections of the CWA
Thursday and better a chance of showers and thunderstorms Friday
into the weekend as a 500mb trough across the central plains
Thursday deepens across the central United States Friday. This
will carve out a weakness in the subtropical ridge across south
Texas through the rest of the forecast period. Subsidence is
expected to increase across south Texas Sunday into Monday but
will continue to mention a slight chance of rain across portions
of the CWA through Monday.
MARINE (Now Through Wednesday): Latest observations from Buoy42020
indicate southeasterly winds of around 8 to 10 kts and gusts of 10
to 12 kts with seas of 4 to 5 feet. Expect moderate seas from swell
to continue under a light to moderate east-southeasterly flow with
surface high pressure extending across the Gulf of Mexico. Fair
conditions will continue across the Laguna Madre with a light to
moderate chop.
Wednesday night through Saturday...Moderate southeast winds will
prevail across the coastal waters Wed night and weaken slightly
Thursday with high pressure across the eastern Gulf of Mexico.
Light to moderate southeast winds will prevail across the western
Gulf Thursday as a result. The pressure gradient will continue to
weaken across the lower Texas coast Friday. Light southeast to
south winds will prevail across the coastal waters Friday into the
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 89 79 90 / 40 40 20 10
BROWNSVILLE 78 90 79 90 / 40 40 20 10
HARLINGEN 77 91 78 92 / 30 40 20 10
MCALLEN 77 92 78 91 / 30 40 10 10
RIO GRANDE CITY 76 92 77 95 / 30 40 10 10
SOUTH PADRE ISLAND 79 86 81 85 / 40 40 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 10 PM CDT this evening for TXZ248-
252>257-353.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...60-Speece
Long Term...56-HallmanHazardous weather outlook, Jul 28, 3:48 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 348 PM CDT Tue Jul 28 2020 TXZ248>257-351-353-292100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 348 PM CDT Tue Jul 28 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Flash Flood Watch is in effect for Cameron, Willacy, Hidalgo, Starr, and Zapata counties until 10 PM CDT tonight. There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is possible at the local beaches Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-292100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 348 PM CDT Tue Jul 28 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
In the hours before
Special weather statement, Jul 28, 2:00 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Brownsville TX
200 PM CDT Tue Jul 28 2020
TXZ250-251-282000-
Brooks TX-Inland Kenedy TX-
200 PM CDT Tue Jul 28 2020
...SPECIAL WEATHER STATEMENT...
At 159 PM CDT, Doppler radar was tracking strong thunderstorms
across Kenedy County, moving northwest at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Falfurrias, Armstrong, Encino, Rachal, Sarita, Norias, La Colonia
Park, Airport Road Addition, U S 77 Border Patrol Station and
Falfurrias Junior High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2726 9773 2727 9768 2678 9776 2681 9841
2726 9842 2726 9799 2721 9799 2721 9797
2723 9795 2724 9792 2724 9789 2725 9785
2725 9782 2727 9782 2728 9779 2728 9776
TIME...MOT...LOC 1859Z 129DEG 12KT 2692 9787
HallmanSpecial weather statement, Jul 28, 2:01 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Brownsville TX
201 PM CDT Tue Jul 28 2020
TXZ253-353-282000-
Southern Hidalgo TX-Northern Hidalgo TX-
201 PM CDT Tue Jul 28 2020
...SPECIAL WEATHER STATEMENT...
At 201 PM CDT, Doppler radar was tracking thunderstorms with heavy
rainfall over portions of Hidalgo County, moving northwest at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Edinburg, Weslaco, Elsa, Edcouch, Linn, North McAllen, Hargill, San
Manuel, Mccook and Faysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2627 9832 2641 9849 2678 9831 2638 9793
2613 9793
TIME...MOT...LOC 1901Z 129DEG 12KT 2633 9801
HallmanSpecial weather statement, Jul 28, 2:37 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
237 PM CDT Tue Jul 28 2020
TXZ249-252-282030-
Jim Hogg TX-Starr TX-
237 PM CDT Tue Jul 28 2020
...SPECIAL WEATHER STATEMENT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Isidro, or 16 miles north of Mccook, moving northwest at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Agua Nueva, La Gloria, La Reforma, San Isidro, San Rafael Ranch
Airport, Santa Elena, Delmita, Diamond O Ranch Airport and Puesta Del
Sol Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2700 9857 2688 9842 2678 9842 2678 9832
2663 9839 2658 9842 2679 9877
TIME...MOT...LOC 1936Z 129DEG 12KT 2671 9842
HallmanLocal storm report, Jul 28, 3:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
310 PM CDT TUE JUL 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FUNNEL CLOUD 1 N RUSH ADDITION COLON 27.25N 98.13W
07/28/2020 BROOKS TX LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY BORDER PATROL DETENTION CENTER
OFFICERS.
&&
EVENT NUMBER BRO2000060
TRSSpecial weather statement, Jul 28, 3:11 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Brownsville TX
311 PM CDT Tue Jul 28 2020
TXZ249-250-282100-
Brooks TX-Jim Hogg TX-
311 PM CDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JIM HOGG AND BROOKS
COUNTIES UNTIL 400 PM CDT...
At 309 PM CDT, Doppler radar was tracking strong thunderstorms
across northern Brooks County, moving northwest at 15 mph.
A funnel cloud has been reported near Falfurrias, and other funnel
clouds are possible with these storms.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Falfurrias, Falfurrias Junior High School, Las Lomitas, Pleasant
Park, La Colonia Park, Airport Road Addition, Falfurrias Fire
Station, Flowella, Brooks County Airport and Cantu Addition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2734 9852 2727 9852 2726 9799 2711 9799
2688 9828 2736 9868 2736 9863 2734 9862
2734 9859 2736 9859
TIME...MOT...LOC 2009Z 129DEG 12KT 2712 9816
HallmanSpecial weather statement, Jul 28, 3:22 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Brownsville TX
322 PM CDT Tue Jul 28 2020
TXZ249-282115-
Jim Hogg TX-
322 PM CDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG...WESTERN BROOKS AND
NORTHEASTERN ZAPATA COUNTIES UNTIL 415 PM CDT...
At 321 PM CDT, Doppler radar was tracking strong thunderstorms
across Jim Hogg County, moving northwest at 15 mph.
Funnel clouds are possible near these thunderstorms.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hebbronville, Gruy Stadium, Randado, Thompsonville, Jim Hogg County
Airport, Hebbronville High School, South Fork Estates, Las Lomitas
and Hebbronville Border Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2711 9847 2705 9847 2706 9842 2703 9842
2698 9856 2680 9876 2701 9895 2727 9896
2727 9880 2735 9880 2736 9868
TIME...MOT...LOC 2021Z 129DEG 12KT 2702 9854
HallmanThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:03 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo | 3 hr |
| Jul 27, 7:04 PM CDT | Flash Flood Warning | BRO | Hidalgo | 3 hr |
| Jul 27, 7:30 PM CDT | Special Weather Statement | BRO | Hidalgo | 90 min |
| Jul 27, 8:50 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 100 min |
| Jul 27, 9:59 PM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo | 4 days |
| Jul 27, 10:17 PM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo, Willacy | 21 hr |
| Jul 28, 7:44 AM CDT | Special Weather Statement | BRO | Cameron | 46 min |
| Jul 28, 9:26 AM CDT | Special Weather Statement | BRO | Cameron, Willacy | 64 min |
| Jul 28, 9:50 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 2 hr |
| Jul 28, 2:00 PM CDT | Special Weather Statement | BRO | Brooks | 60 min |
| Jul 28, 2:01 PM CDT | Special Weather Statement | BRO | Hidalgo | 59 min |
| Jul 28, 2:37 PM CDT | Special Weather Statement | BRO | Starr | 53 min |
| Jul 28, 2:40 PM CDT | Tornado Warning | BRO | Brooks | 32 min |
| Jul 28, 3:00 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 55 min |
| Jul 28, 3:11 PM CDT | Special Weather Statement | BRO | Brooks | 49 min |
| Jul 28, 3:18 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Starr, Zapata | 3 hr |
| Jul 28, 3:22 PM CDT | Special Weather Statement | BRO | Jim Hogg | 53 min |
| Jul 28, 4:14 PM CDT | Special Weather Statement | BRO | Jim Hogg | 61 min |
| Jul 28, 6:59 PM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo, Willacy | 3 days |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.